# SDR 99ZZZX111

- Difficulty date: October 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Misoverhauled
- Location: Engine
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING DISASSY OF CORE ENGINES RETURNED TO TEXTRON LYC, NOTICED ON SEVERAL INSTANCES, 7 AS OF THIS DATE, WHERE CRANKSHAFTS ARE BEING GROUND OR POLISHED IN THE CHEEK AREAS BY OVERHAULING AGENCIES, PRESUMABLY TO BALANCE THE UNIT.  TEXTRON LYC HAS NO APPROVED DATA TO PERFORM THIS PROCESS.  ANY GRINDING ON CRANKSHAFT REQUIRES RE-NITRIDING.  IN ADDITION, THE CLOSER THE GRINDING MARKS ARE TO THE BEARING JOURNAL OR FILLET AREA, THE MORE CRITICAL THE CONDITION, AS STRESS RISERS ARE INDUCED.  SUGGEST ALL MECH BE AWARE OF AND INSPECT FOR THIS CONDITION DURING ASSY AND HAVE ANYONE INVOLVED WITH ENG O/H TO ASK FACILITY THAT RE-CONDITIONS CRANKSHAFT IF THEY GRIND OR POLISH THE CHEEK AREAS, AND, IF SO, BY WHAT APPROVED DATA.
